Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 14, NWS Birmingham, AL

March 15, 2025Tuscaloosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 15, 2025, 3:24 PM CDT for Tuscaloosa County, Alabama. It was in force for 66 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 3:24 PM CDT (20:24 UTC)
Expired
Mar 15, 2025, 4:30 PM CDT
In force
66 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 3:41 PM CDTTORNADO3 Nw Elrod, ALNumerous trees snapped. A few trees uprooted. At least one house with roof damage. Spotter saw the tornado cross US-82 near Minas Road.
Mar 15, 4:00 PM CDTTORNADO3 S Binion Creek Landin, ALCorrects previous tornado report from 3 S Binion Creek Landing to increase rating to EF-1. NWS meteorologists surveyed damage consistent with an EF-1 tornado near Lake Tuscaloosa.
Mar 15, 4:00 PM CDTTORNADO3 S Binion Creek Landin, ALNWS meteorologists surveyed damage consistent with an EF-0 tornado near Lake Tuscaloosa.
Mar 15, 4:02 PM CDTTSTM WND DMG2 Wnw Lake Tcl Hwy 69 B, ALNumerous reports of trees down around the Samantha and Lake Tuscaloosa areas, including Tierce Patton Road. Possible tornado.
Mar 15, 4:04 PM CDTTSTM WND DMG1 Sw Binion Creek Landi, ALTree down blocking Highway 43.
Mar 15, 4:10 PM CDTTSTM WND DMG3 Nne Lake Tcl Hwy 69 B, ALTrees and power lines down on AL-69, between Buffalo Ridge Road and Yellow Creek Road. Lots of debris on the road. Possible tornado.
Mar 15, 4:12 PM CDTTORNADO2 Ssw Windham Springs, ALNWS Meteorologists surveyed damage consistent with a tornado in NE Tuscaloosa County. This tornado was on the ground for 39.5 miles, later impacting the town of Sipsey, AL.
Mar 15, 4:23 PM CDTTSTM WND DMG2 Nne Whitson, ALSeveral large trees down on AL-69, just south of the Tuscaloosa and Walker County line. Possible tornado.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 12:25 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

958 
WFUS54 KBMX 152024
TORBMX
ALC125-152130-
/O.NEW.KBMX.TO.W.0014.250315T2024Z-250315T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
324 PM CDT Sat Mar 15 2025

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northwestern Tuscaloosa County in west central Alabama...

* Until 430 PM CDT.

* At 324 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Benevola, or 12 miles east of Aliceville, moving
  northeast at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Whitson, Lake Tuscaloosa, Northport, Coker, Buhl, Windham Springs,
  Samantha, Flatwoods, Sexton Bend, Tierce Pattton Bridge, Lake
  Nicol, Wiley, Bankhead Lock And Dam, Echola, Lake Lurleen State
  Park, Highway 69 Bridge, Binion Creek Landing, Romulus, Lake Nicol
  Park, and Tuscaloosa Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3338 8784 3361 8751 3360 8737 3359 8737
      3359 8732 3352 8732 3352 8727 3350 8726
      3350 8729 3348 8729 3349 8733 3347 8734
      3345 8733 3345 8731 3344 8731 3344 8729
      3342 8728 3308 8783 3310 8784
TIME...MOT...LOC 2024Z 228DEG 41KT 3312 8794 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

87/Grantham
6 follow-up statements
036 
WWUS54 KBMX 152039
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
339 PM CDT Sat Mar 15 2025

ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
339 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...

At 339 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Gordo, moving northeast at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Whitson, Lake Tuscaloosa, Coker, Buhl, Windham Springs, Samantha,
Flatwoods, Sexton Bend, Tierce Pattton Bridge, Wiley, Bankhead Lock
And Dam, Echola, Lake Lurleen State Park, Highway 69 Bridge, Binion
Creek Landing, Elrod, and Northport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3314 8780 3317 8784 3338 8784 3361 8751
      3360 8737 3359 8737 3359 8732 3352 8732
      3352 8727 3350 8726 3350 8729 3348 8729
      3349 8733 3347 8734 3345 8733 3345 8731
      3344 8731 3344 8729
TIME...MOT...LOC 2039Z 223DEG 44KT 3326 8782 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

87/Grantham
066 
WWUS54 KBMX 152041
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
341 PM CDT Sat Mar 15 2025

ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
341 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...

At 341 PM CDT, a confirmed tornado was located near Gordo, moving
northeast at 45 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Whitson, Lake Tuscaloosa, Coker, Buhl, Windham Springs, Samantha,
Flatwoods, Sexton Bend, Tierce Pattton Bridge, Wiley, Bankhead Lock
And Dam, Echola, Lake Lurleen State Park, Highway 69 Bridge, Binion
Creek Landing, Elrod, and Northport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3314 8780 3317 8784 3338 8784 3361 8751
      3360 8737 3359 8737 3359 8732 3352 8732
      3352 8727 3350 8726 3350 8729 3348 8729
      3349 8733 3347 8734 3345 8733 3345 8731
      3344 8731 3344 8729
TIME...MOT...LOC 2041Z 210DEG 39KT 3329 8782 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

87/Grantham
159 
WWUS54 KBMX 152051
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
351 PM CDT Sat Mar 15 2025

ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
351 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...

At 350 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Lurleen State Park, or near Northport, moving
northeast at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Whitson, Lake Tuscaloosa, Coker, Windham Springs, Samantha,
Flatwoods, Sexton Bend, Tierce Pattton Bridge, Wiley, Bankhead Lock
And Dam, Echola, Lake Lurleen State Park, Highway 69 Bridge, Binion
Creek Landing, Buhl, and Northport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3321 8769 3333 8784 3338 8784 3361 8751
      3360 8737 3359 8737 3359 8732 3352 8732
      3352 8727 3350 8726 3350 8729 3348 8729
      3349 8733 3347 8734 3345 8733 3345 8731
      3344 8731 3344 8729
TIME...MOT...LOC 2050Z 225DEG 41KT 3331 8768 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

87/Grantham
260 
WWUS54 KBMX 152101
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
401 PM CDT Sat Mar 15 2025

ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
401 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...

At 401 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Binion Creek Landing, or 9 miles north of Northport,
moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Tierce Pattton Bridge, Whitson, Lake Tuscaloosa, Wiley, Bankhead Lock
And Dam, Highway 69 Bridge, Windham Springs, Samantha, Binion Creek
Landing, and Sexton Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3328 8757 3343 8774 3353 8763 3361 8751
      3360 8737 3359 8737 3359 8732 3352 8732
      3352 8727 3350 8726 3350 8729 3348 8729
      3349 8733 3347 8734 3345 8733 3345 8731
      3344 8731 3335 8744
TIME...MOT...LOC 2101Z 224DEG 37KT 3338 8759 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
195 
WWUS54 KBMX 152114
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
414 PM CDT Sat Mar 15 2025

ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
414 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTH
CENTRAL TUSCALOOSA COUNTY...

At 414 PM CDT, a confirmed tornado was located near Bankhead Lock And
Dam, or 17 miles north of Holt, moving northeast at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wiley, Windham Springs, and Whitson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3339 8749 3353 8762 3361 8751 3360 8737
      3359 8737 3359 8732 3352 8732 3352 8728
      3349 8732 3349 8733 3348 8733
TIME...MOT...LOC 2114Z 232DEG 41KT 3348 8747 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
235 
WWUS54 KBMX 152123
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
423 PM CDT Sat Mar 15 2025

ALC125-152130-
/O.CON.KBMX.TO.W.0014.000000T0000Z-250315T2130Z/
Tuscaloosa AL-
423 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN TUSCALOOSA COUNTY...

At 423 PM CDT, a confirmed tornado was located near Bankhead Lock And
Dam, or 18 miles southwest of Cordova, moving northeast at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Whitson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3349 8739 3357 8747 3361 8744 3360 8737
      3359 8737 3359 8732 3353 8732 3352 8731
TIME...MOT...LOC 2123Z 228DEG 41KT 3355 8738 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:31 PM CDT, 53 minutes earlier. Its key messages:

  • Issued at 1248 PM CDT FRI MAR 14 2025
  • A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties.
  • There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama.
Area forecast discussion, Mar 15, 2:31 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
231 PM CDT Sat Mar 15 2025

...New LONG TERM...

.KEY MESSAGES...
Issued at 1248 PM CDT FRI MAR 14 2025

 - A severe weather outbreak is expected across much of the region
   this afternoon through early Sunday morning with a High (Level
   5 of 5) risk for severe weather across much of our west and
   central counties and a Moderate (Level 4 of 5) across our east
   and southeast counties.

 - There is a Moderate (Level 3 of 4) risk of excessive rainfall
   across much of our northern counties and a Slight (Level 2 of
   4) risk of excessive rainfall across all but the southern
   quarter of the forecast area where there is a Marginal (Level 1
   of 4) risk of excessive rainfall. From now through Sunday
   morning, expect 2 to 4 inches of rainfall and a flood watch
   remains in effect for the northwest portions of Central
   Alabama.

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1248 PM CDT SAT MAR 15 2025

This afternoon.

Broad ridging was centered over the Bahamas and Southeast Florida
while a broad mid-level trough was over the South-Central Plains.
A deep occluded low was positioned over Northwest Wisconsin. A
strong cold front extended south from the occluded low well to our
north that extends south and southwest through Illinois and
extending toward the ArkLaTex Region early this afternoon. Global
and regional numerical models are in solid agreement with a
120-140 upper level jet moving over much of the western and
central counties later this afternoon into tonight. This jet max
corresponds to a strong mid-level impulse that will round the
trough base over Eastern Texas early this afternoon and swing east
over the ArkLaTex this afternoon and continue east over
Mississippi and Alabama this evening and overnight. Many
ingredients are in place, as sampled by local and regional
soundings from this morning up to the present time. Abundant wind
shear exists with more than sufficient instability as surface
temperatures continue to warm into the 70s across all but the far
northern and northeast counties as of this writing. Some locations
across the south and east will likely see highs in the lower 80s
later this afternoon. A deepening plume of rich low-level moisture
is continuing to advect into the area from the south with dew
points in the 60s generally west of Interstate 65 at this time
with readings in the upper 60s across the far western counties
now. The moist environment will allow cloud base heights to lower
through the late afternoon and overnight, making it easier for
circulations aloft to extend down towards the surface.

Expect increasing clouds from the west with windy conditions
intensifying through the afternoon and into the night as a heavy
convective line of storms gradually approaches from the west.
Favorable conditions exists for some supercell structures to
develop and exist ahead of the convective line, these storms will
have the best strong/long duration tornado potential along with
the greatest large hail risk. Damaging straight-line winds along
with a QLCS embedded tornado risk will accompany the line of
storms that is expected to gradually grow upscale into a long
squall line with time through the afternoon and evening as strong
forcing aloft moves eastward into the state. Winds will remain
gusty from the south with speeds from 15-30 mph and higher gusts
from 20-40 mph at times even ahead of the heavy convection. High
temperatures will range from the lower 70s far northwest to the
lower 80s east and southeast.

Tonight.

The broad mid-level trough will move east over the Mid-South
Region overnight as favorable dynamical forcing along with strong
shear and more than sufficient instability continues to support
heavy convection with severe thunderstorms pushing east across the
central and eastern portions of the forecast area. The occluded
low will move further northeast, becoming positioned north of Lake
Superior with the associated cold front extended south through
the Ohio and Tennessee Valley Regions and southward across Eastern
Mississippi by sunset. An extensive squall line is expected to
congeal and plow eastward across the rest of the area with
lingering supercell potential ahead of the convective line. ALl
modes of severe weather will remain possible through the early
morning hours before the surface front pushes east of the area
into Georgia. Gusty winds will persist ahead of the convective
line with wind speeds from the south at 15-30 mph with gusts 20-40
mph while northwest winds from 10-20 mph with gusts to 30 mph
will be possible behind the front across the west and central
portions of the area. Low temperatures will range from near 50 far
northwest to readings near 60 toward daybreak on Sunday morning.

Sunday.

The broad mid-level trough will continue to move east with the
trough base becoming positioned over the Central Gulf Coast Region
towards late afternoon on Sunday. The primary cold front will
move east into Georgia after sunrise while a secondary cold front
will move east into the area through the day on Sunday. Winds will
initially be from the southwest early in the day from 5-15 mph
then will decrease to 5-10 mph later in the day as a more
northwesterly flow develops areawide. Cloud cover will decrease
across the southwest and southern counties through the afternoon
while some thicker clouds will linger over the northern half of
the area where small (10-20%) chances for some shower activity
will linger through late afternoon. High temperatures will range
from the upper 50s far northwest to the upper 70s far southeast.

05

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 230 PM CDT SAT MAR 15 2025

Sunday Night through Tuesday Night.

The mid-level broad trough will continue to move east over the
area Sunday night as broad mid-layer riding builds east over the
Four Corners States. The broad ridging will build further over the
Southern Plains on Monday then the ridge will become centered
over the forecast area on midday Tuesday. The reinforcing cold
front clears the forecast area by late in the evening while
surface high pressure builds into the region from the Southwest.
Surface high pressure will move northeast across the Southern
third of the state late Monday into Tuesday.

Dry conditions will persist across the area during this time
frame with lows Sunday night from the mid 30s north to the low 40s
south and highs from the upper 50s northeast to the mid 60s
southwest. Lows Tuesday morning will range from the mid 30s east
and northeast to readings near 40 far west and central. Highs
Tuesday will be in the low to mid 70s followed by lows Tuesday
night from the lower 40s far east to near 50 far west.

Wednesday through Wednesday Night.

A mid-level trough will move east over the Desert Southwest
during the day Tuesday and will move east over the Central Plains
and Middle Mississippi River Valley region early in the day
Wednesday while mid-level ridging becomes centered over the
Southeast Atlantic Coast. The upper low will move northeast over
the Western Ohio River Valley Region Wednesday night while another
impulse will dig southeast around the trough base over the Ozarks
early Thursday morning. Surface high pressure will continue to
move further east of the area while surface low pressure becomes
organized across the Central Plains toward the Middle Mississippi
River Valley with the associated cold front advancing eastward
across Oklahoma and Texas during the day Wednesday. The surface
low pressure will intensify and pull quickly northeast, becoming
centered across the Eastern Great Lakes by Thursday morning while
the associated surface front pushes east, clearing the forecast
area early in the morning hours on Thursday.

Look for increasing clouds from the west early in the day
Wednesday with low (15-25%) chances for shower activity generally
near and northwest of the Interstate 59 corridor by mid to late
morning then increasing in coverage to a medium (25-45%) chance
areawide Wednesday night. Highs Wednesday will range from the
lower 70s far northwest and across the higher terrain east to
readings in the upper 70s south, west and central.

Wednesday Night through Friday.

The mid-level trough axis will swing east over the area late
Wednesday evening while amplified longwave ridging moves east over
the Central and Northern Rockies on Thursday. The trough deepens
further as it moves further to our east on Friday while the mid-
level ridging broadens and becomes centered over much of the
Plains states on Friday. Strong and expansive surface high
pressure builds across much of Texas and builds into the region
from the west through the day on Thursday before moving east and
becoming centered across the forecast area by mid Friday morning.

Another stretch of dry conditions is forecast during this time
frame across the area. Lows Thursday will range from the upper 30s
north to the lower 40s south with highs from the mid to upper 50s
northeast while readings will be n the lower 60s south and
southwest. Lows Friday morning will range from the lower 30s north
and northeast to readings in the upper 30s south and central
followed by highs areawide in the mid to upper 60s during the day
Friday.

05

&&

.AVIATION...
(18Z TAFS)
Issued at 1129 AM CDT SAT MAR 15 2025

Expect deteriorating flying conditions through the afternoon
hours as a heavy line of rain and thunderstorms with some severe
storms will approach the area from the west. Expect a duration of
thunderstorm activity with increasing surface wind gusts ahead of
this activity with the highest winds within the activity.
Thunderstorm potential will decrease toward midnight across the
western areas with this activity lingering closer to sunrise on
Sunday morning across the eastern locations. Some lingering
showers will be possible into Sunday morning with the better
chances north and east while the lower-level winds gradually
decrease with time though the day.

05

&&

.FIRE WEATHER...

Minimum RH values will decrease in the 30 percent range across
the southeast portion of the forecast area on Sunday afternoon as
surface winds become more west to northwest later in the afternoon
with speeds from 7-15 mph. RH minimums will decrease further on
Monday afternoon with readings in the low to mid 20 percent range
across portions of the southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     54  68  35  60 /  90  30  10   0
Anniston    54  70  38  62 /  90  30  10   0
Birmingham  54  67  39  61 / 100  20   0   0
Tuscaloosa  53  66  39  65 / 100  10   0   0
Calera      55  68  40  62 / 100  20   0   0
Auburn      57  73  42  62 /  90  30   0   0
Montgomery  58  73  41  65 /  90  20   0   0
Troy        57  75  42  63 /  90  20   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Sunday for the following counties:
Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-
Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-
Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

Flood Watch until 1 AM CDT Sunday for the following counties:
Blount-Fayette-Lamar-Marion-Walker-Winston.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...05
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
233 AM CDT Sat Mar 15 2025

ALZ011>015-017>050-161045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
233 AM CDT Sat Mar 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Some severe storms are possible across the western half of Central
Alabama through 8 am this morning. Damaging winds up to 60 mph,
large hail up to quarter size, and a few tornadoes will be possible.

An outbreak of severe weather is forecast this afternoon and evening
through early Sunday morning. Damaging winds up to 70 mph, large
hail up to golf ball size, and tornadoes, some of whichmay be strong
and long-tracked, are likely during this time frame.

There is a Slight Risk of Excessive Rainfall Saturday through
Sunday morning. Generally 2-4 inches of rainfall is expected. A
Flood Watch is now in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Saturday and Saturday night.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:15 AM CDTSpecial Weather StatementBMXPickens30 min
Mar 15, 2:45 AM CDTTornado WarningBMXMarion32 min
Mar 15, 2:47 AM CDTSpecial Weather StatementBMXLamar43 min
Mar 15, 3:03 AM CDTSpecial Weather StatementBMXFayette42 min
Mar 15, 3:17 AM CDTSevere Thunderstorm WarningBMXMarion43 min
Mar 15, 3:25 AM CDTSpecial Weather StatementBMXWinston35 min
Mar 15, 3:32 AM CDTSpecial Weather StatementBMXPickens28 min
Mar 15, 3:38 AM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa52 min
Mar 15, 3:45 AM CDTSpecial Weather StatementBMXWinston30 min
Mar 15, 4:01 AM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa, Walker29 min
Mar 15, 4:14 AM CDTSpecial Weather StatementBMXWinston31 min
Mar 15, 4:19 AM CDTSevere Thunderstorm WarningBMXWalker26 min
Mar 15, 4:25 AM CDTSpecial Weather StatementBMXTuscaloosa35 min
Mar 15, 4:42 AM CDTSpecial Weather StatementBMXWalker33 min
Mar 15, 5:08 AM CDTSpecial Weather StatementBMXBlount37 min
Mar 15, 5:12 AM CDTSevere Thunderstorm WarningBMXBlount34 min
Mar 15, 5:14 AM CDTSevere Thunderstorm WarningBMXJefferson31 min
Mar 15, 5:41 AM CDTSpecial Weather StatementBMXBlount34 min
Mar 15, 6:50 AM CDTSpecial Weather StatementBMXBlount10 min
Mar 15, 7:07 AM CDTAreal Flood AdvisoryBMXBlount113 min
Mar 15, 8:07 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo25 hr
Mar 15, 8:08 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter25 hr
Mar 15, 1:32 PM CDTTornado WarningBMXMarion28 min
Mar 15, 2:31 PM CDTTornado WarningBMXSumter44 min
Mar 15, 2:51 PM CDTTornado WarningBMXGreene, Pickens54 min
Mar 15, 4:20 PM CDTTornado Warning Tornado observedBMXWalker39 min
Mar 15, 4:35 PM CDTTornado WarningBMXPickens25 min
Mar 15, 4:45 PM CDTTornado Warning Tornado observedConsiderable damage threatBMXFayette, Tuscaloosa31 min
Mar 15, 5:16 PM CDTTornado WarningBMXSumter16 min
Mar 15, 5:37 PM CDTTornado WarningBMXWinston23 min
Mar 15, 6:32 PM CDTTornado WarningBMXHale, Marengo, Perry58 min

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.